Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Apr 7, 2020, 4:21 PM EDT for Muskingum County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Apr 7, 2020, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
County Muskingum County, OH
The radar
The Cincinnati radar (KILN), 156 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WWUS81 KPBZ 072021
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020
OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... South Zanesville...
North Zanesville... Philo...
Pleasant Grove... Fultonham...
Cannelville... Chandlersville...
Ruraldale... Bridgeville...
Duncan Falls... East Fultonham...
This includes Interstate 70 in Ohio between mile markers 145 and
164.
LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
3977 8208 3982 8208 3982 8216 3985 8217
3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:10 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 7, 12:10 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1210 PM EDT Tue Apr 7 2020 .SYNOPSIS... Severe thunderstorms will be possible this afternoon and overnight, with large hail and strong winds. Additional rain is expected Thursday with a cold front before dry weather returns this weekend. && .NEAR TERM /THROUGH TONIGHT/... A drying and quickly warming trend has been observed upstream, coincident with CAPE building from the South, which will maintain the severe threat this afternoon. A lull in convective activity is likely as well as an EML arrives and caps convection lending the environment both the opportunity and the time to destabilize and dry post- morning convection. It appears as if jet dynamical ascent will provide the necessary vertical motion to puncture the EML this afternoon in Eastern Ohio, which will allow any thunderstorm updraft access to an unstable environment aloft capable of producing large hail, damaging wind and a mesocyclone. Veering wind with height and an EML puncture attitude suggests this afternoon/evening looks to be isolated and cellular. A sfc cold front should initiate more linear coverage of convection upstream across Eastern Michigan late this evening, dropping southeast into the Ohio Valley late tonight into early Wednesday morning. Convective mode for this round will likely be QLCS- like, with the threat for damaging wind gusts, large hail, and isolated embedded tornadoes. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Mid-morning Wednesday shortwave ridging will ensue coincident with a brief dry period and above normal temperature. Late Wednesday a positively tilted trough North of the Great Lakes will drag a robust cold front through the area with another round of precipitation possible through the overnight into Thursday. Much colder air will arrive behind the front and may prompt a change to snow Thursday night. At this time, only minor-to- trace accumulations are expected north of I-80. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Shortwaves embedded in NW flow will bring the chance for rain/mixed with snow showers and cold temperature Friday. At this time little to no accumulation is expected. High pressure returns Saturday, returning dry weather through much of the weekend. Crossing low pressure and upper troughing will return rain chances late this weekend into early next week. Temperature will moderate back to the seasonal norm through the weekend. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... With most sites favoring a decent dewpoint/temp spread and warm advection prevailing, VFR ceilings will be observed until early afternoon despite lingering rain showers. A brief period of MVFR vis could be experience in a heavier downpour. By late afternoon a shortwave over northern Ohio will kick off another round of scattered showers/thunderstorms. A few of TAF sites could see severe storms; will continue to hold TSRA for all sites this afternoon. Hi-Res models have come to agreement that a line of strong thunderstorms are expected to form near Lake Erie and quickly move south late tonight/early tomorrow morning. IFR conditions are likely across sites between 04Z-09Z within the line and then possible afterwards as low- level moisture becomes trapped in stagnant air. .Outlook... Restrictions are forecast to persist until early Wednesday before improvement ensues. Expect conditions to degrade once again with a cold front passage on Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 7, 12:31 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1231 PM EDT Tue Apr 7 2020 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-081645- Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1231 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through late tonight. A Slight Risk for severe storms is possible beginning this afternoon through early Wednesday, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-081645- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- 1231 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are expected today through late tonight. An Enhanced Risk for severe storms is possible beginning this afternoon through early Wednesday, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020
OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...
At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... South Zanesville...
North Zanesville... Philo...
Pleasant Grove... Fultonham...
Cannelville... Chandlersville...
Ruraldale... Bridgeville...
Duncan Falls... East Fultonham...
This includes Interstate 70 in Ohio between mile markers 145 and
164.
LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
3977 8208 3982 8208 3982 8216 3985 8217
3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:50 PM EDT | Special Weather Statement | PBZ | Muskingum | 25 min |
| Apr 7, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum, Noble | 33 min |
| Apr 7, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 26 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.